Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 96, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 7, 2001, 7:53 AM CDT for Wilkinson County, Mississippi; East Feliciana Parish, West Feliciana Parish, Louisiana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 7, 2001, 7:53 AM CDT (12:53 UTC)
- Expired
- Jun 7, 2001, 8:45 AM CDT
- In force
- 52 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties East Feliciana Parish, LA, West Feliciana Parish, LA, Wilkinson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 0.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1900 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 604 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 071253 SVRNEW LAC037-125-MSC005-157-071345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 753 AM CDT THU JUN 7 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF JACKSON WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA AMITE COUNTY IN SOUTHERN MISSISSIPPI WILKINSON COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 845 AM CDT * AT 748 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WAKEFIELD...OR ABOUT 5 MILES WEST OF JACKSON...MOVING NORTHEAST AT 20 MPH. SEVERE THUNDERSTORMS CAN CAUSE TORNADOES WITH LITTLE OR NO WARNING. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHESR SERVICE FORECAST OFFICE. LAT...LON 3083 9142 3074 9124 3112 9093 3125 9118
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:45 AM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jun 7, 3:45 AM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 345 AM CDT THU JUN 7 2001 ...SERIOUS FLOOD PROBLEMS ARE LIKELY TO CONTINUE... HYBRID TROPICAL/STRONG BAROCLINIC PATTERN IS LIKELY TO CONTINUE TO PRODUCE MAXIMUM RAINFALL INTENSITIES...ESPECIALLY ALONG AREAS OF ECHO TRAINING. FORTUNATELY...SHORT TERM RADAR TRENDS SHOW THE TORRENTIAL RAIN SHIFTING NORTH OUT OF THE THIBODAUX/SCHRIEVER AREA OF UPPER LAFOURCHE/TERREBONNE PARISHES WHERE RADAR RAINFALL ESTIMATES SHOWED A FAIRLY EXTENSIVE AREA OF 6 INCH WITH LOCAL 8.5 INCH AMOUNTS IN JUST 3 HOURS...ENDING AROUND 0700Z. STORM TOTALS IN THIS AREA ARE OVER 15 INCHES WHICH APPEARS TO BE THE MAX AREA FOR THIS EVENT. NOT TOO SURPRISINGLY...SERIOUS FLOODING HAS RESULTED IN THIS AREA WITH NUMEROUS HOMES FLOODED AND THE MAJORITY OF ROADS AND STREETS CLOSED DUE TO VERY HIGH WATER. THE ETA/AVN MODEL SOLUTIONS LOOK PRETTY GOOD WITH REGARDS TO THE MOVEMENT OF THE REMNANTS OF ALLISON WITH SOME PREFERENCE TOWARDS THE AVN. ALTHOUGH SHORT TERM TRENDS SHOW THE HEAVIER RAIN SHIFTING A BIT NW...THE MODELS MAY ACTUALLY BE RESOLVING THE WELL DEFINED SURFACE BOUNDARY SPLITTING NE/SW ACROSS OUR FORECAST AREA. IN ADDITION...A WELL DEFINED DEEP MOISTURE PLUME EXTENDS SOUTH TO THE YUCATAN PENINSULA WITH EMBEDDED WEAK SHORTWAVES AND OUTFLOWS MOVING NORTH. ONLY A SLIGHT AMOUNT OF DAYTIME HEATING SE OF THE SURFACE BOUNDARY SHOULD CAUSE CONVECTION TO FIRE SOUTHEAST...BASICALLY ENCOMPASSING MOST OF SE LA AND S MS WITH THE ONLY QUESTIONABLE AREA BEING THE EASTERN TWO MS COASTAL COUNTIES. WITH THE UPPER VORT MAX OVER TEXAS SHIFTING BACK W/SW...THE HEAVIEST RAIN AXIS MAY REMAIN JUST WEST OF GULFPORT. BECAUSE AREAS FROM GULFPORT EAST HAVE NOT RECEIVED SUBSTANTIAL RAIN...WILL HOLD OFF ON INCLUDING THEM IN THE FLOOD WATCH. OTHERWISE...IT IS PRUDENT TO KEEP ALL AREAS CURRENTLY IN THE FLOOD WATCH AS IS THROUGH TONIGHT. LOCAL QPF TECHNIQUES FORECAST 6 TO 8 INCHES OF ADDITIONAL RAIN WITH LOCALLY HIGHER AMOUNTS THROUGH TONIGHT. TO SUM UP LATER PERIODS...THE RAIN WILL EVENTUALLY TAPER OFF. AS THE UPPER VORT MAX OVER S TX FINALLY SHIFTS EAST AND SHEARS OUT...A WEAK FRONTAL BOUNDARY IS EXPECTED TO MOVE SOUTH AND STALL OUT ACROSS THE CENTRAL GULF COAST REGION OVER THE WEEKEND. WITH GRADUALLY WEAKENING UPPER LEVEL SUPPORT...WILL BASICALLY TAPER RAIN CHANCES ABOUT 20 PERCENT EACH DAY WITH TEMPERATURES SLOWLY WARMING BACK TO NEAR NORMAL ON SUNDAY. KMCB 76/69/82/69 +876 KBTR 76/70/83/70 +876 KMSY 79/72/83/73 +876 KGPT 80/72/82/72 8876 .NEW...NONE. LA...FLOOD WATCH LAZ034>040-046>050-056>070. MS...FLOOD WATCH MSZ068>071-077-080. 22
In the hours before
Special weather statement, Jun 7, 6:45 AM CDT, 1 hour 8 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-071600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 645 AM CDT THU JUN 7 2001 .SYNOPSIS...THE REMNANTS OF TROPICAL STORM ALLISON ARE EXPECTED TO DRIFT SOUTHWEST OVER SOUTHEAST TEXAS TODAY AND TONIGHT. DEEP TROPICAL MOISTURE AND UPPER LEVEL DISTURBANCES MOVING NORTH OUT OF THE GULF OF MEXICO WILL CONTINUE TO BRING HEAVY RAIN BANDS ACROSS MUCH OF THE CENTRAL GULF COAST REGION THROUGH TONIGHT. .THUNDERSTORMS... NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS EAST CENTRAL AND SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI AND THE NORTH GULF WATERS. THE MAIN THREAT FROM THUNDERSTORMS WILL BE HEAVY RAIN...FREQUENT LIGHTNING...AND WIND GUSTS TO 40 MILES PER HOUR...HOWEVER...ISOLATED THUNDERSTORMS COULD BECOME MARGINALLY SEVERE WITH WIND GUSTS AROUND 50 MILES PER HOUR. .HEAVY RAIN AND FLOODING... PERIODIC HEAVY RAIN WILL OCCUR ACROSS THE ENTIRE AREA. A FEW OF THE HEAVY RAIN BANDS WILL BECOME STATIONARY...CAUSING RAINFALL RATES OF 2 TO 3 INCHES PER HOUR. ADDITIONAL RAINFALL AMOUNTS OF 4 TO 6 INCHES WILL BE COMMON THROUGH TONIGHT WITH LESSER AMOUNTS EXPECTED ALONG THE MISSISSIPPI COAST EAST OF GULFPORT. ANY ADDITIONAL HEAVY RAIN ON SATURATED GROUND WILL LIKELY CAUSE FLOODING. .ACTIONS...REFER TO THE LATEST FLOOD RELATED WATCHES...WARNINGS AND STATEMENTS. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
Local storm report, Jun 7, 7:36 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
736 AM CDT THU JUN 7 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0624 AM 3 NW ZACHARY LA TORNADO
06/07/01 EAST BATON ROUGE *** 1 DEAD ***
ACCORDING TO ZACHARY
FD...NUMEROUS TREES DOWN ON
HOMES. TWO CONFIRMED
TOUCHDOWNS IN THE VICINITY
OF THE PLANK ROAD AND PORT
HUDSON ROAD AREA. FATALITY
OCCURRED WHEN A TREE FELL
ONTO A PICKUP
TRUCK...OCCUPANT MALE.
INITIALLY REPORTED BY BATON
ROUGE EOP.The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:53 AM CDT | Severe Thunderstorm Warning | LIX | Amite | 52 min |
| Jun 7, 10:01 AM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 29 min |
| Jun 7, 10:22 AM CDT | Severe Thunderstorm Warning | LIX | Amite | 53 min |
| Jun 7, 2:55 PM CDT | Flash Flood Warning | LIX | Hancock, Pearl River | 3 hr |
| Jun 7, 5:24 PM CDT | Tornado Warning | LIX | Hancock | 36 min |
| Jun 6, 11:45 PM CDT | Flash Flood Warning | LIX | Lafourche, Terrebonne | 90 min |
| Jun 7, 1:15 AM CDT | Flash Flood Warning | LIX | Lafourche, Saint James, Saint John the Baptist, Terrebonne | 4 hr |
| Jun 7, 10:10 AM CDT | Flash Flood Warning | LIX | Lafourche, Saint Charles, Saint James, Saint John the Baptist, Terrebonne | 4 hr |
| Jun 7, 10:51 AM CDT | Flash Flood Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston, West Baton Rouge | 3 hr |
| Jun 7, 11:00 AM CDT | Tornado Warning | LIX | Saint John the Baptist | 15 min |
| Jun 7, 11:06 AM CDT | Tornado Warning | LIX | Tangipahoa | 24 min |
| Jun 7, 12:11 PM CDT | Tornado Warning | LIX | Saint Tammany | 34 min |
| Jun 7, 1:04 PM CDT | Flash Flood Warning | LIX | Saint Tammany | 116 min |
| Jun 7, 1:35 PM CDT | Tornado Warning | LIX | East Baton Rouge | 25 min |
| Jun 7, 2:11 PM CDT | Flash Flood Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston, West Baton Rouge | 4 hr |
| Jun 7, 2:25 PM CDT | Flash Flood Warning | LIX | Lafourche, Terrebonne | 4 hr |
| Jun 7, 3:26 PM CDT | Flash Flood Warning | LIX | Orleans, Saint Bernard | 2 hr |
| Jun 7, 5:48 PM CDT | Tornado Warning | LIX | Saint Tammany | 27 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.